Alert archive / Ohio / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Feb 10, 2008, 4:01 AM EST for Morgan County, Perry County, Ohio. It took effect at Feb 10, 2008, 11:01 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2008, 4:01 AM EST (09:01 UTC)
- In effect from
- Feb 10, 2008, 11:01 AM EST
- Expired
- Feb 11, 2008, 10:25 AM EST
- In force
- 23 hr
- Issued by
- NWS Charleston, WV
Counties Morgan County, OH, Perry County, OH
The radar
The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 100901 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 401 AM EST SUN FEB 10 2008 OHZ066-067-101715- /O.NEW.KRLX.WC.Y.0002.080211T0200Z-080211T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 401 AM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM MONDAY. ARCTIC AIR AND BLUSTERY WINDS WILL CREATE WIND CHILL VALUES AROUND -10 DEGREES TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE WIND CHILLS BETWEEN -10 TO -20 DEGREES. THIS COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
6 follow-up statements
000 WWUS41 KRLX 101601 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1101 AM EST SUN FEB 10 2008 WVZ038-046-047-110015- /O.EXA.KRLX.WC.Y.0002.080211T0200Z-080211T1200Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 1101 AM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST MONDAY. ARCTIC AIR AND BLUSTERY WINDS WILL CREATE WIND CHILL VALUES AROUND OF -10 TO -20 DEGREES BELOW ZERO TONIGHT...COLDEST AT HIGHER ELEVATIONS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE WIND CHILLS BETWEEN -10 TO -20 DEGREES. THIS COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ OHZ066-067-110015- /O.CON.KRLX.WC.Y.0002.080211T0200Z-080211T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 1101 AM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST MONDAY. ARCTIC AIR AND BLUSTERY WINDS CAUSE WIND CHILL VALUES TO REACH AROUND -10 DEGREES TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE WIND CHILLS BETWEEN -10 TO -20 DEGREES. THIS COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 102007 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 307 PM EST SUN FEB 10 2008 OHZ066-067-WVZ038-046-047-110415- /O.CON.KRLX.WC.Y.0002.080211T0200Z-080211T1200Z/ PERRY-MORGAN-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...WEBSTER SPRINGS... MARLINTON...ELKINS 307 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST MONDAY. ARCTIC AIR AND BLUSTERY WINDS CAUSE WIND CHILL VALUES TO REACH AROUND -10 DEGREES TONIGHT OVER PARTS OF SOUTHEAST OHIO. IN THE NORTHERN MOUNTAINS OF WEST VIRGINIA...WIND CHILLS WILL GENERALLY BE BETWEEN -10 DEGREES AND -20 DEGREES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE WIND CHILLS BETWEEN -10 TO -20 DEGREES. THIS COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRLX 110213 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 913 PM EST SUN FEB 10 2008 OHZ066-067-WVZ038-046-047-111015- /O.CON.KRLX.WC.Y.0002.000000T0000Z-080211T1200Z/ PERRY-MORGAN-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...WEBSTER SPRINGS... MARLINTON...ELKINS 913 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. ARCTIC AIR AND SOME LINGERING WIND WILL CAUSE WIND CHILL VALUES TO REACH AROUND MINUS 10 DEGREES OVERNIGHT FOR MORGAN AND PERRY COUNTIES IN SOUTHEAST OHIO. IN THE CENTRAL MOUNTAINS OF WEST VIRGINIA...WIND CHILLS WILL ALSO BE AROUND MINUS 10 DEGREES DURING THE LATE NIGHT HOURS...WITH MINUS 20 ABOVE 3000 FEET. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE WIND CHILLS OF MINUS 10 OR COLDER. THIS COULD RESULT IN FROST BITE...AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF DRIVING...BE PREPARED FOR EMERGENCIES...DO NOT ASSUME YOU WILL ALWAYS HAVE A WARM VEHICLE. $$ KTB
000 WWUS41 KRLX 110938 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 438 AM EST MON FEB 11 2008 OHZ066-067-111745- /O.NEW.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/ /O.EXT.KRLX.WC.Y.0002.000000T0000Z-080211T1400Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 438 AM EST MON FEB 11 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST THIS MORNING. ARCTIC AIR AND SOME LINGERING WIND WILL CAUSE WIND CHILL VALUES TO REACH AROUND MINUS 10 DEGREES EARLY THIS MORNING. A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL BRING SNOW THAT WILL ACCUMULATE 1 TO 3 INCHES BY DAWN TUESDAY. THE SNOW COULD ACCUMULATE ANOTHER INCH OR SO TUESDAY MORNING BEFORE CHANGING TO FREEZING RAIN. A LIGHT COATING OF ICE IS POSSIBLE TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL RAIN BY NOON TUESDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE WIND CHILLS OF MINUS 10 OR COLDER. THIS COULD RESULT IN FROST BITE...AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF DRIVING...BE PREPARED FOR EMERGENCIES...DO NOT ASSUME YOU WILL ALWAYS HAVE A WARM VEHICLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ101>103-OHZ075-076-083>087-WVZ006>011-014-016>020-029>031- 111745- /O.NEW.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/ GREENUP-CARTER-BOYD-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... IRONTON...SOUTH POINT...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... TEAYS VALLEY...HURRICANE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT 438 AM EST MON FEB 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY. A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL BRING SNOW THAT WILL ACCUMULATE 1 TO 2 INCHES BY DAWN TUESDAY. THE SNOW THEN CHANGE TO FREEZING RAIN. A LIGHT COATING OF ICE IS LIKELY TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL RAIN BY NOON TUESDAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WVZ038-046-047-111600- /O.EXT.KRLX.WC.Y.0002.000000T0000Z-080211T1600Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 438 AM EST MON FEB 11 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. ARCTIC AIR AND SOME LINGERING WIND WILL CAUSE WIND CHILL VALUES TO REACH AROUND MINUS 10 DEGREES EARLY THIS MORNING...WITH MINUS 20 ABOVE 3000 FEET. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE WIND CHILLS OF MINUS 10 OR COLDER. THIS COULD RESULT IN FROST BITE...AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF DRIVING...BE PREPARED FOR EMERGENCIES...DO NOT ASSUME YOU WILL ALWAYS HAVE A WARM VEHICLE. $$ TRM
000 WWUS41 KRLX 111321 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 821 AM EST MON FEB 11 2008 OHZ066-067-112130- /O.CAN.KRLX.WC.Y.0002.000000T0000Z-080211T1400Z/ /O.CON.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 821 AM EST MON FEB 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND CHILL ADVISORY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY. TEMPERATURES HAVE REACHED AROUND 9 DEGREES. WITH A WIND OF AROUND 5 MPH...WIND CHILL TEMPERATURES HAVE REACH AROUND ZERO DEGREES...ABOVE WIND CHILL ADVISORY CRITERIA. THEREFORE...THE WIND CHILL ADVISORY FOR PERRY AND MORGAN COUNTIES HAS BEEN ALLOWED TO EXPIRED. A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL BRING SNOW THAT WILL ACCUMULATE 1 TO 3 INCHES BY DAWN TUESDAY. THE SNOW COULD ACCUMULATE ANOTHER INCH OR SO TUESDAY MORNING BEFORE CHANGING TO FREEZING RAIN. A LIGHT COATING OF ICE IS POSSIBLE TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL RAIN BY NOON TUESDAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ101>103-OHZ075-076-083>087-WVZ006>011-014-016>020-029>031- 112130- /O.CON.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/ GREENUP-CARTER-BOYD-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... IRONTON...SOUTH POINT...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... TEAYS VALLEY...HURRICANE...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT 821 AM EST MON FEB 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY. A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL BRING SNOW THAT WILL ACCUMULATE 1 TO 2 INCHES BY DAWN TUESDAY. THE SNOW THEN CHANGE TO FREEZING RAIN. A LIGHT COATING OF ICE IS LIKELY TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL RAIN BY NOON TUESDAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WVZ038-046-047-111600- /O.CON.KRLX.WC.Y.0002.000000T0000Z-080211T1600Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 821 AM EST MON FEB 11 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. ARCTIC AIR AND SOME LINGERING WIND WILL CAUSE WIND CHILL VALUES TO REACH AROUND MINUS 10 DEGREES EARLY THIS MORNING...WITH MINUS 20 ABOVE 3000 FEET. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE WIND CHILLS OF MINUS 10 OR COLDER. THIS COULD RESULT IN FROST BITE...AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. IF DRIVING...BE PREPARED FOR EMERGENCIES...DO NOT ASSUME YOU WILL ALWAYS HAVE A WARM VEHICLE. $$
000 WWUS41 KRLX 111525 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1025 AM EST MON FEB 11 2008 WVZ038-046-047-111630- /O.CAN.KRLX.WC.Y.0002.000000T0000Z-080211T1600Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 1025 AM EST MON FEB 11 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AREA BY MID MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020- 029>031-112330- /O.CON.KRLX.WW.Y.0002.080212T0700Z-080212T1700Z/ GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- GILMER-LEWIS-HARRISON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...SOMERSET... MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...BELPRE... JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY... GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT 1025 AM EST MON FEB 11 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EST TUESDAY. TEMPERATURES HAVE REACHED AROUND 9 DEGREES. WITH A WIND OF AROUND 5 MPH...WIND CHILL TEMPERATURES HAVE REACH AROUND ZERO DEGREES... ABOVE WIND CHILL ADVISORY CRITERIA. THEREFORE...THE WIND CHILL ADVISORY FOR PERRY AND MORGAN COUNTIES HAS BEEN ALLOWED TO EXPIRED. A WARM FRONT APPROACHING FROM THE TENNESSEE VALLEY TONIGHT WILL BRING SNOW THAT WILL ACCUMULATE 1 TO 3 INCHES BY DAWN TUESDAY. THE SNOW COULD ACCUMULATE ANOTHER INCH OR SO TUESDAY MORNING BEFORE CHANGING TO FREEZING RAIN. A LIGHT COATING OF ICE IS POSSIBLE TUESDAY MORNING BEFORE THE PRECIPITATION BECOMES ALL RAIN BY NOON TUESDAY. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:44 AM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 10, 12:44 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1244 AM EST SUN FEB 10 2008
.SYNOPSIS...
ARCTIC FRONT RACES ACROSS LATE TONIGHT...FOLLOWED BY STRONG WINDS
AND SNOW SHOWERS INTO SUNDAY. HIGH PRESSURE SETTLES IN SUNDAY
NIGHT AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
STEEP LAPSE RATES CONTINUE TO ALLOW CONVECTIVE CLOUDS TO LINGER
AFTER SUNSET. MANY OF THE RETURNS ON THE 88D AT THIS TIME ARE LIKELY
VIRGA...GIVEN GOOD T/TD SPREADS...BUT SOME ARE REACHING THE GROUND.
PICKED UP A SPRINKLE HERE AT THE OFFICE. THESE ARE FALLING OUT OF
HIGH-BASED SC OR LOW MID DECK.
ARCTIC BOUNDARY LOOKS TO BE THROUGH AN IND/EVV LINE AT THIS TIME.
STILL ON TRACK TO REACH WESTERN FRINGES OF CWA AROUND 05Z...AND BE
THROUGH AREA BY 11Z. ADDED THE AFOREMENTIONED SPRINKLES TO THE
FORECAST FOR A FEW HOURS. SLIGHTLY SLOWED POPS TO ACCOUNT FOR
FRONTAL TIMING. STILL DO NOT FORESEE A LOT OF PRECIP COVERAGE BEHIND
BOUNDARY...WITH NORTHERN MOUNTAIN COUNTIES SEEING THE MOST DUE TO
WEAK UPSLOPE. PRECIP CHANGEOVER TO SNOW IS NOT IMMEDIATE BEHIND
BOUNDARY...EXPECT THE TRANSITION TO BE COMPLETE BY 12Z. NO CHANGE
TO WIND ADVISORY AT THIS TIME...ALTHOUGH IT WILL BE AFTER MIDNIGHT
BEFORE WINDS BECOME GUSTY AGAIN. FORECASTED LOWS LOOK OKAY AND
RERAN HOURLY T CURVE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
STRONG COLD AIR ADVECTION AND GUSTY WINDS WILL BE THE MAIN ISSUE ON
SUNDAY...WHILE UPSLOPE SNOW SHOWERS WILL IMPACT PRIMARILY THE
NORTHERN WEST VIRGINIA MOUNTAINS WITH A MINOR ACCUMULATION.
MODELS CONTINUE TO SHOW 850MB WINDS OF 40-55 KNOTS IN WAKE OF
ARCTIC FRONT SUNDAY MORNING INTO EARLY AFTERNOON...AND STRONGER
FARTHER ALOFT. WITH STRONG COLD AIR ADVECTION AND EVENTUAL
SUNSHINE ALLOWING MORE EFFECTIVE MIXING WELL INTO AFTERNOON...I
EXTENDED WIND ADVISORY FOR WHOLE CWA TO 4 PM SUNDAY. ALSO...BEGAN
WIND ADVISORY AT 10 PM TONIGHT FOR ALL ZONES FOR SIMPLICITY...AND TO
BETTER COORDINATE WITH SURROUNDING OFFICES. HOWEVER...THE PEAK WINDS
DEFINITELY LOOK TO BE MORE TOWARDS MORNING.
MODELS WELL AGREED ON LOSS OF DEEP MOISTURE...AND WESTERLY FLOW
BEHIND ARCTIC FRONT THAT PASSES EARLY SUNDAY. ALSO...WITH COLDEST
CHUNK OF ARCTIC AIR...AND MAIN VORTICITY...PASSING NORTH OF THE
AREA...I EXPECT ONLY LIMITED UPSLOPE SNOW. SHOULD ONLY ADD UP TO A
TOTAL OF 1 TO 3 INCHES IN THE NORTHERN WV MOUNTAINS...LITTLE OR NONE
ELSEWHERE. LINGERING LOW LEVEL MOISTURE WILL KEEP DECK OF LOW CLOUDS
EARLY. HOWEVER...MIXING FROM STRONG COLD AIR ADVECTION SHOULD ALLOW
CLOUDS TO BREAK UP WEST TO EAST ACROSS THE LOWLANDS...FOLLOWED BY
CLEARING AREAWIDE SUNDAY NIGHT.
TEMPERATURES ARE LIKELY TO CONTINUE TO FALL FROM 12Z SUNDAY FOR MOST
OF CWA. GUIDANCE TEMPERATURES HAVE ACTUALLY TRENDED WARMER...WITH
SLIGHT DELAY IN FRONTAL PASSAGE COMPARED TO PREVIOUS THINKING.
HOWEVER...I STILL UNDERCUT GUIDANCE BECAUSE OF THE STRONG COLD AIR
ADVECTION THAT WILL BE UNDERWAY. IDEAL RADIATIONAL COOLING FOR
SUNDAY NIGHT AS HIGH PRESSURE PULLS OVERHEAD...SO I AGAIN UNDERCUT
GUIDANCE FOR LOW TEMPERATURES. WIND CHILL ADVISORY WILL BE LIKELY
FOR THE NORTHEAST MOUNTAIN ZONES SUNDAY EVENING...BUT SINCE IT IS
3RD PERIOD AND WE ALREADY HAVE ONGOING WIND ADVISORY...HAVE NOT
ISSUED THIS YET. HIGH PRESSURE MONDAY QUICKLY YIELDS TO INCREASING
HIGH CLOUDS AHEAD OF NEXT WARM FRONT...SO I EXPECT HIGH TEMPS MORE
REFLECTIVE OF THE COLDER MET GUIDANCE VERSUS THE MAV.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NEVER TRUST A WARM FRONT. TROUBLE BEGINS RIGHT OUT OF THE GATE.
WARM FRONTAL ZONE SETTING UP QUICKLY BY MONDAY EVENING. HOW QUICKLY
THE WARM FRONT LIFTS NORTH IS THE DILEMMA LATE MONDAY NIGHT AND
TUESDAY MORNING. THINKING IT WILL BE SLOWER THAN WE HAD 24 HOURS
AGO. COULD SEE SOME ACCUMULATING SNOW STREAK IN MONDAY NIGHT.
AGAIN...THAT TIMING IS TOUGH SINCE THE LOW LEVEL WILL STILL BE SO
DRY...SO WHEN WILL IT REACH THE GROUND. CURRENTLY HAVE OVERRUNNING
BAND MOVING E INTO THE HEART OF WV AROUND CRW...WITH LOWER POPS
FURTHER S...SAY DOWN INTO SW VA. OF COURSE...A SHIFT 50 TO 100
MILES COULD EASILY HAPPEN.
WILL INCLUDE A HAZARD FOR SNOW AND FREEZING RAIN OVERNIGHT MONDAY
NIGHT AND TUESDAY MORNING.
HAVING THE SNOW AND FREEZING RAIN SWITCH TO RAIN...EXCEPT THAT MAY
BE QUESTIONABLE FOR OUR FAR NW COUNTIES...SAY UNI ON NW IN SOUTHEAST
OHIO ON TUESDAY. ALSO HUNG ONTO SOME FREEZING RAIN IN POCAHONTAS
COUNTY UNTIL AT LEAST MIDDAY OR EARLY AFTERNOON.
FOLLOWED HPC GUIDANCE FAIRLY CLOSE FOR REST OF THE EXTENDED...WITH
DRYING NOW ABLE TO MOVE IN WEDNESDAY...AS SOUTHEASTERN UPPER LEVEL
SYSTEM NOT STRONG ENOUGH TO THROW MOISTURE BACK N/NW.
DRY THURSDAY. WEAK FRONT PASSES ON FRIDAY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
COLD FRONT CROSSES PKB/HTS WITHIN THE HOUR...CRW/CKB 7-8Z...AND
EKN/BKW APPROX 9Z. SCT RW ARE PSBL...MAINLY ACROSS NRN TERMINALS
AHEAD OF THE FRONT. BEHIND THE FRONT...DO NOT SEE MUCH ACTIVITY PER
UPSTREAM RADARS...HWVR WITH WEAK UPSLOPE ESTABLISHING EKN SHOULD SEE
MVFR SHSN.
VFR WX RULES MOST OF THE PD...MVFR CIGS SHOULD BE CONFINE TO
CKB/EKN/PKB THRU THE MRNG. ALLOWED FOR A BRIEF PD OF MVFR CIGS AT
CRW/HTS/BKW DURING THE OVRNGT HRS. CLEARING OCCURS FM S TO N MIDDAY
ON WITH CAVU TAKING HOLD BY 22Z AREAWIDE.
THE MAIN AVIATION HAZARD IS STRONG WEST WINDS. ANY RW/SW COULD
YIELD WIND GUST OF 45KTS. IN WAKE OF THE FRONT...GUSTS CONTINUE
AROUND 40KTS THRU THE DAY. THEY FINALLY SUBSIDE THIS EVNG...BUT
SUSTAIN VALUES SHALL BE RIGHT AROUND 12KTS.
AVIATION OUTLOOK /AFTER 18Z SUNDAY/...
IFR PSBL IN SN AND FZRA MON NGT AND TUES MRNG.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WVZ005>011-
013>020-024>040-046-047.
OH...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ066-067-075-
076-083>087.
KY...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR VAZ003-004.
&&Hazardous weather outlook, Feb 9, 4:30 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 430 PM EST SAT FEB 9 2008 KYZ101>103-105-OHZ083-084-087-VAZ003-004-WVZ005-006-008-013>018- 024>029-033>037-100945- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-JACKSON WV-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS- 430 PM EST SAT FEB 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ACCUMULATING SNOW AND FREEZING RAIN WILL BE POSSIBLE WITH A WARM FRONT MONDAY NIGHT INTO TUESDAY MORNING. ADVISORIES MAY BE NEEDED. A WATCH OR WARNING COULD BE ISSUED IF HIGHER PRECIPITATION AMOUNTS APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-100945- WEBSTER-POCAHONTAS-RANDOLPH- 430 PM EST SAT FEB 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT GIVEN FORECAST WIND CHILL VALUES OF -10 TO -25 DEGREES. ACCUMULATING SNOW AND FREEZING RAIN WILL BE POSSIBLE WITH A WARM FRONT MONDAY NIGHT INTO TUESDAY MORNING. ADVISORIES MAY BE NEEDED. A WATCH OR WARNING COULD BE ISSUED IF HIGHER PRECIPITATION AMOUNTS APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ085-086-WVZ007-100945- MEIGS-GALLIA-MASON- 430 PM EST SAT FEB 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WATER LEVELS ALONG THE OHIO RIVER REACHED CREST AT NEAR OR BELOW FLOOD STAGE SUNDAY MORNING. A RIVER FLOOD ADVISORY REMAINS IN EFFECT FOR MINOR WATER PROBLEMS ALONG PARTS OF THE OHIO RIVER...THOUGH IT WILL LIKELY BE CANCELLED THIS EVENING OR TONIGHT AS THE WATER LEVELS CONTINUE TO SLOWLY RECEDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ACCUMULATING SNOW AND FREEZING RAIN WILL BE POSSIBLE WITH A WARM FRONT MONDAY NIGHT INTO TUESDAY MORNING. ADVISORIES MAY BE NEEDED. A WATCH OR WARNING COULD BE ISSUED IF HIGHER PRECIPITATION AMOUNTS APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-WVZ009>011-019-020-030>032-039-040-100945- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 430 PM EST SAT FEB 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A WIND CHILL ADVISORY MAY BE NEEDED FOR SUNDAY NIGHT GIVEN FORECAST WIND CHILL VALUES OF -5 TO -15 DEGREES. ACCUMULATING SNOW AND FREEZING RAIN WILL BE POSSIBLE WITH A WARM FRONT MONDAY NIGHT INTO TUESDAY MORNING. ADVISORIES MAY BE NEEDED. A WATCH OR WARNING COULD BE ISSUED IF HIGHER PRECIPITATION AMOUNTS APPEAR LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Ohio, 2008Wind Chill Advisories in West Virginia, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.